zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On a three critical points theorem for non-differentiable functions and applications to nonlinear boundary value problems. (English) Zbl 1014.49004
The authors prove a general theorem for the existence of at least three critical points for the functional being the sum of locally Lipschitz and convex, proper and lower semicontinuous functions on a separable, reflexive Banach space, depending on a real parameter $\lambda$ and satisfying some additional continuity, compactness and growth conditions. The paper generalizes the result of [{\it B. Ricceri}, “On a three critical points theorem”, Arch. Math. 75, No. 3, 220-226 (2000; Zbl 0979.35040)]. Finally two applications of the above result are shown: one to a variational-hemivariational inequality and the other to an elliptic inequality problem with highly discontinuous nonlinearities.

MSC:
49J40Variational methods including variational inequalities
58E05Abstract critical point theory
35J20Second order elliptic equations, variational methods
49J35Minimax problems (existence)
WorldCat.org
Full Text: DOI
References:
[1] H. Brézis, Analyse Fonctionnelle -- Théorie et Applications, Masson, Paris, 1983.
[2] Chabrowski, J.: Variational methods for potential operator equations, de gruyter ser. Nonlinear anal. Appl., vol. 24. (1997)
[3] Chang, K. -C.: Variational methods for non-differentiable functionals and their applications to partial differential equations. J. math. Anal. appl. 80, 102-129 (1981) · Zbl 0487.49027
[4] F.H. Clarke, Optimization and Nonsmooth Analysis, Classics Applied Mathematics, vol. 5, SIAM, Philadelphia, 1990. · Zbl 0696.49002
[5] Ekeland, I.: Nonconvex minimization problems. Bull. amer. Math. soc. 1, 443-474 (1979) · Zbl 0441.49011
[6] Marano, S. A.: Elliptic boundary-value problems with discontinuous nonlinearities. Set-valued anal. 3, 167-180 (1995) · Zbl 0843.35034
[7] Marano, S. A.: Elliptic equations and differential inclusions. Proceedings of the second WCNA-96, nonlinear anal. 30, 1763-1770 (1997) · Zbl 0891.35034
[8] Marano, S. A.: Elliptic eigenvalue problems with highly discontinuous nonlinearities. Proc. amer. Math. soc. 125, 2953-2961 (1997) · Zbl 0883.35087
[9] D. Motreanu, P.D. Panagiotopoulos, Minimax Theorems and Qualitative Properties of the Solutions of Hemivariational Inequalities, Nonconvex Optimization Applications, vol. 29, Kluwer, Dordrecht, 1998. · Zbl 1060.49500
[10] Motreanu, D.; Varga, C.: Some critical point results for locally Lipschitz functionals. Comm. appl. Nonlinear anal. 4, 17-33 (1997) · Zbl 0889.49012
[11] Panagiotopoulos, P. D.: Hemivariational inequalities. Applications in mechanics and engineering. (1993) · Zbl 0826.73002
[12] Pucci, P.; Serrin, J.: A mountain pass theorem. J. differential equations 60, 142-149 (1985) · Zbl 0585.58006
[13] P.H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Reg. Conference Series in Math., vol. 65, Amer. Math. Soc., Providence, RI, 1986. · Zbl 0609.58002
[14] B. Ricceri, Existence of three solutions for a class of elliptic eigenvalue problems, in: Advanced Topics in Nonlinear Operator Theory, Math. Comput. Modelling 32 (1999) 1485--1494. · Zbl 0970.35089
[15] B. Ricceri, On a three critical points theorem, Arch. Math., to appear. · Zbl 0979.35040
[16] J. Saint Raymond, On a minimax theorem, Arch. Math., to appear. · Zbl 0969.49002
[17] Szulkin, A.: Minimax principles for lower semicontinuous functions and applications to nonlinear boundary value problems. Ann. inst. Henri Poincaré 3, 77-109 (1986) · Zbl 0612.58011